MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550300-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Neurological Deficit/Dysfunction (1982); Ventricular Fibrillation (2130); Ventricular Tachycardia (2132); Respiratory Failure (2484)
Date of Event 09/22/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device remains in the patient.A review of the lot history record and complaint history of the reported lot could not be conducted because the lot number was not provided.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of death and cardiac arrest are listed in the xience sierra, everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Patient id: (b)(6).It was reported that on (b)(6) 2019 the 3.0x23 xience sierra stent was implanted in the distal left circumflex coronary artery and the 2.25x18 xience sierra stent was implanted in the first diagonal coronary artery.On (b)(6) 2019 the patient was in cardiac arrest and emergency response arrived.The patient was successfully resuscitated and the patient was transported to the hospital where ventricular tachycardia occurred.The patient was defibrillated several times.On (b)(6) 2019 the patient had acute metabolic encephalopathy related to the cardiac arrest.The patient was intubated and re-warmed for hypothermia.On (b)(6) 2019 hemodialysis was performed for chronic kidney disease, stage 4.On (b)(6) 2019 the patient's ventricular irritability progressed to ventricular fibrillation/arrest and the patient expired.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9483833
Report Number2024168-2019-14646
Device Sequence Number16490073
Product Code NIQ
UDI-Device Identifier08717648227271
UDI-Public08717648227271
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1550300-23
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2019
Initial Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XIENCE SIERRA STENT 2.25X18 MM
Outcome Attributed to Adverse Event Death;
Patient Age63 YR
Patient Weight83